Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 26, 2000, 6:31 PM MDT for Sierra County, New Mexico. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 6:31 PM MDT (00:31 UTC)
- Expired
- Jun 26, 2000, 7:30 PM MDT
- In force
- 59 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:12 PM MDT | Hail 1.25 | Truth Or Consequences, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 270032 SVRELP NMC051-270130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 631 PM MDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND NORTHERN SIERRA COUNTY IN SOUTHWESTERN NEW MEXICO * UNTIL 730 PM MDT * AT 630 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF TRUTH OR CONSEQUENCES... MOVING NORTH AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... TRUTH OR CONSEQUENCES THROUGH 700 PM MDT CUCHILLO AT 700 PM MDT EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER... FREQUENT LIGHTNING AND VERY HEAVY RA(IN WITH THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:25 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 26, 2:25 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 225 PM MDT MON JUN 26 2000 SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL BEGIN TO WEAKEN TONIGHT AND ALLOW LOWER AND MID LEVEL MOISTURE TO SLIDE UP FROM THE SOUTHEAST. THIS PUSH OF MOISTURE WILL HELP COOL OUR TEMPS A LITTLE AND BRING UP OUR CHANCE OF RAIN SHOWERS FOR THIS REST OF WEEK. DISCUSSION... LOW PRESSURE SOUTH OF NEW MEXICO WILL CONTINUE TO SPIN SLOWLY OFF TO THE WEST...BUT SOME OF ITS MOISTURE WILL GET DRAWN BACK TO THE NORTH OVER THE FORECAST AREA. COOL FRONT HAS RACED ACROSS THE AREA AND HELPED TO FIRE SOME CONVECTION ALONG THE MOUNTAINS JUST WEST OF THE RIO GRANDE IN MEXICO. ALL THE MODELS ARE BRINGING IN THE MOISTURE BIG TIME FOR TOMORROW. I'M NOT ENTIRELY CONVINCED THAT ALL THIS MOISTURE WILL SHOW UP...BUT ITS NEVER A GOOD IDEA TO BET AGAINST ALL THE MODELS...SO I'LL HEDGE THINGS POP WISE ESPECIALLY CONSIDERING THE ON GOING THUNDERSTORMS. CLOUDS WILL ALSO BE ON THE INCREASE ACCORDINGLY. WITH THE INCREASED CLOUDS AND MOISTURE WILL CONTINUE THE TREND OF TAKING THE TEMPS BELOW NORMAL. WINDS WILL CONTINUE FROM THE SOUTHEAST FOR THE NEXT FEW DAYS. IN THE EXTENDED...UPPER LEVEL HIGH PRESSURE TO CONTINUE ACROSS THE AREA...BUT IT WILL CONTINUE TO ALLOW SOME MOISTURE TO SLIDE UP FROM THE SOUTHEAST. SO I'LL KEEP LOW POPS IN THE EXTENDED ALONG WITH SLIGHTLY BELOW SEASONAL TEMPS. EL PASO BB 70/ 94/ 65/ 95/ 66 12222 LAS CRUCES BB 61/ 91/ 56/ 92/ 57 12222 ALAMOGORDO BB 65/ 92/ 60/ 93/ 61 12222 CLOUDCROFT BB 47/ 70/ 42/ 71/ 43 03131 TRUTH OR CONSEQUENCES BB 65/ 92/ 60/ 93/ 61 12222 SILVER CITY BB 56/ 84/ 51/ 85/ 52 02222 DEMING BB 60/ 92/ 55/ 93/ 56 02222 LORDSBURG BB 60/ 93/ 55/ 94/ 56 02222 SIERRA BLANCA BB 66/ 91/ 61/ 92/ 62 12222 .ELP...NONE 15 BRICE N
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:05 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 65 min |
| Jun 26, 6:40 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 65 min |
| Jun 26, 7:15 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.